Antidepressants May Damage Nerves in Brain by Quinta_Essentia ..... Depression Forum
Date: 2/27/2008 5:49:21 PM ( 13 years ago ago)
SSRI-AntiDepressants certainly don't raise your serotonin levels in a gentle manner. They prevent serotonin from being removed from the synaptic cleft. As a result, a lot of excess firing takes place and therefore more serotonin remains in the synaptic cleft. In this manner, the (receiving) post-synaptic receptors get bombarded with serotonin. According to Gary Null, Ph.D., all this over stimulation causes a decrease in the number of post-synaptic receptors.
Depending on the intensity and duration of blocking re-uptake, around 30% to 40% of the post-synaptic receptors will be eliminated (Eli Lilly, the manufacturer of Prozac, would knew about the disappearance of receptors from their laboratory experiments). It is not established whether or not receptors ever come back after discontinuing an SSRI-AntiDepressant. The damage may be permanent or not.
Apparently this is not the only neuro damage caused by SSRI-AntiDepressants. In a recent study, researchers saw marked changes in the axon terminals (nerve endings) of serotonergic neurons in rats, treated with SSRI-AntiDepressants. The terminals shrivelled or took on corkscrew shapes. These changes were similar to those observed with the serotonin booster drug "Ecstasy" (MDMA). In studies with baboons who were treated with Ecstasy, researchers used Positron Emission Tomography (PET) to take brain scans of them. The researchers found that Ecstasy was toxic to the brain and damaged the axon terminals (nerve endings) of serotonergic neurons. This damage was still present in the baboons 7 years after discontinuing the drug. Later studies in humans who had used Ecstasy, documented the same damage at serotonergic neurons as observed with the baboons. Likewise, the SSRI-AntiDepressant induced brain damage observed in the rats, could be present in humans as well.
<< Return to the standard message view
fetched in 0.09 sec, referred by www.curezone.com/forums/fmp.asp?i=1121628